Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 73, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 23, 2001, 7:43 PM MDT for Dewey County, South Dakota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2001, 7:43 PM MDT (01:43 UTC)
- Expired
- Jun 23, 2001, 8:30 PM MDT
- In force
- 47 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Dewey County, SD
The radar
The Bismarck radar (KBIS), 180 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3102 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 23.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 240143 SVRABR SDC041-240230- /NEW.KABR.SV.W.0114.240143-240230/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 743 PM MDT SAT JUN 23 2001 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DEWEY COUNTY IN NORTH CENTRAL SOUTH DAKOTA * UNTIL 830 PM MDT * AT 743 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF RIDGEVIEW...OR ABOUT 11 MILES NORTHEAST OF EAGLE BUTTE...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RIDGEVIEW AROUND 805 PM MDT THIS IS A DANGEROUS STORM. TAKE SHELTER NOW REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. $$ LAT...LON 4519 10103 4499 10111 4488 10087 4518 10072 KEARNS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:35 PM MDT, 8 minutes earlier.
Area forecast discussion, Jun 23, 7:35 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 835 PM CDT SAT JUN 23 2001 THE CONVECTION OVER WEST RIVER AREA IS MOVING EAST OF THE RIVER AT THIS TIME. THESE STORMS WILL WEAKEN AS THEY MOVES INTO THE CAPPED AREA OF THE NORTHEAST. STILL FEEL THAT THEY MAY HOLD TOGETHER LONG ENOUGH UNTIL THE REACH SPINK AND BROWN COUNTIES. THEREFORE...WILL UPDATE THE FORECAST TO REFLECT THIS. CONVECTION STILL A POSSIBILITY AGAIN LATE TONIGHT MAINLY IN NORTH DAKOTA BUT STILL POSSIBLE AS FAR SOUTH AS THE NORTHERN TIER OF SOUTH DAKOTA. THEREFORE...WILL LEAVE THE CHANCE OF TSTMS IN FOR REST OF TONIGHT. REST OF FCST IS O.K. .ABR...NONE.
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:29 PM MDT | Severe Thunderstorm Warning | ABR | Corson, Dewey | 31 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.